Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 228, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 5, 2003, 6:37 AM CDT for Lampasas County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2003, 6:37 AM CDT (11:37 UTC)
- Expired
- Jun 5, 2003, 7:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Lampasas County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:20 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1300 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:15 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 5, 5:15 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED TO INCLUDE TEXT NATIONAL WEATHER SERVICE FORT WORTH TX 515 AM CDT THU JUN 5 2003 MCS NOW INTO WESTERN PORTIONS OF CWA...SHOWING NO SIGNS OF DIMINISHING. LLJ SHOULD SHUT OFF AFTER DAYBREAK...AND PRECIP WILL GRADUALLY DECREASE IN INTENSITY...BUT NOT BEFORE REACHING I-35 CORRIDOR. HEAVIEST RAIN WEST. SFC BOUNDARY REMAINS NEAR NORTHERN EXTENT OF CWA...MESOLOW ASSOCIATED WITH MCS NOW NE OF ABI. DESPITE LIMITED SUNSHINE TODAY...THESE FEATURES WILL KEEP THE POTENTIAL FOR REDEVELOPMENT LATER TODAY. MODELS ALL OVER THE PLACE IN PLACEMENT OF FEATURES...BUT ALL IN REMARKABLE AGREEMENT WITH EXTRAORDINARY POPS TODAY AND TONIGHT. DFW MOS POPS FOR TODAY...ETA 84...AVN 88...NGM 76. ETA SERIES BEST HANDLING MCS AND ASSOCIATED SHORTWAVE...PROGS SEND SHORTWAVE THROUGH CWA TODAY. FAVOR MESOETA SOLUTION...BUT WILL UNDERCUT POPS. WILL LIKELY GET BURNED IF RAIN HITS BUCKETS...BUT SEE TREND OF DECREASING PRECIP DURING THE MORNING. SFC BOUNDARY PASSES OVERNIGHT...AND MODELS KEEP POPS HIGH. LITTLE UPPER SUPPORT...BUT MOISTURE ABUNDANT WITH REINITIATING LLJ. WILL KEEP LOW END CHANCE POPS. HIGHLY AMPLIFIED BLOCKING RIDGE OVER WEST COAST REMAINS WELL ENTRENCHED. POLAR STREAM STILL DIVING INTO THE SOUTHERN PLAINS. TIGHTLY WOUND CINNAMON ROLL NOW IN EASTERN MONTANA WILL CONTINUE TO GRIND SOUTHEASTWARD. FLOW OVER TEXAS WILL FLATTEN AS A RESULT...AND MCS FEST WILL END AFTER WIND SHIFT LATE TONIGHT/FRIDAY AM. THINGS CALM DOWN FRIDAY...AND SATURDAY IS REMARKABLY PLACID AFTER LAST WEEK. MODELS ALL AGREE ON FROPA SUNDAY...INTRODUCED SLIGHT CHANCE POPS. HEIGHTS RISE AS THE WORKWEEK BEGINS...AND PRECIP CHANCES DRY UP. FCSTID = 25 DFW 87 69 86 66 / 60 30 20 0 ACT 90 71 88 67 / 60 30 30 0 PRX 86 67 85 63 / 40 30 20 0 DTO 86 67 85 63 / 60 30 20 0 TKI 86 67 85 63 / 60 30 20 0 DAL 87 69 86 66 / 60 30 20 0 TRL 86 67 85 65 / 40 30 20 0 CRS 90 70 88 66 / 60 30 30 0 TPL 89 71 88 67 / 80 30 30 0 .FWD... TX...SEVERE THUNDERSTORM WATCH UNTIL 700 AM CDT THURSDAY FOR ZONES TXC093...TXC099...TXC133...TXC193...TXC281...TXC333.
Hazardous weather outlook, Jun 5, 5:30 AM CDT, 1 hour 7 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-052245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 530 AM CDT THU JUN 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING ACROSS THE NORTH TEXAS AS A THUNDERSTORM COMPLEX SLOWLY WEAKENS AS IT TREKS EASTWARD. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING WILL ACCOMPANY SOME OF THESE STORMS...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL END BY MIDDAY FRIDAY...WITH DRY WEATHER EXPECTED FRIDAY AFTERNOON AND SATURDAY. A COLD FRONT WILL APPROACH NORTH TEXAS BY EARLY SUNDAY...BRINGING ANOTHER CHANCE OF THUNDERSTORMS FOR SUNDAY. DRY WEATHER WILL THEN PREVAIL FOR MONDAY THROUGH WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 58
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:03 AM CDT | Severe Thunderstorm Warning | FWD | Coryell | 57 min |
| Jun 5, 7:25 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 50 min |
| Jun 5, 7:50 AM CDT | Severe Thunderstorm Warning | FWD | McLennan | 55 min |
| Jun 5, 8:13 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 47 min |
| Jun 5, 8:17 AM CDT | Severe Thunderstorm Warning | FWD | Falls | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.